Alert archive / Massachusetts / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

June 7, 2012Bristol County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 7, 2012, 4:49 PM EDT for Bristol County, Massachusetts. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2012, 4:49 PM EDT (20:49 UTC)
Expired
Jun 7, 2012, 5:45 PM EDT
In force
56 min
Issued by
NWS Boston/Norton, MA

County Bristol County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 8.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2012-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2012-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

044 
WWUS81 KBOX 072049
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT THU JUN 7 2012

MAZ017-018-020>022-RIZ005-007-072145-
BARNSTABLE MA-BRISTOL RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
449 PM EDT THU JUN 7 2012

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF ATTLEBOROUGH TO 4 MILES NORTHWEST
OF DIGHTON TO 4 MILES SOUTHEAST OF FREETOWN TO 4 MILES NORTH OF
ROCHESTER...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
ATTLEBOROUGH TO 6 MILES SOUTHWEST OF TAUNTON TO 8 MILES NORTHEAST OF
FALL RIVER TO 11 MILES NORTHEAST OF NEW BEDFORD...MOVING SOUTH AT 5
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DIGHTON...ROCHESTER...WAREHAM...
  REHOBOTH...WESTPORT...SWANSEA...SOMERSET...NEW BEDFORD...
  MATTAPOISETT...MARION...FALL RIVER AND ACUSHNET.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4162 7089 4159 7089 4158 7093 4164 7112
      4175 7129 4198 7132 4189 7113 4184 7095
      4183 7074 4173 7070 4167 7071 4157 7064
      4168 7073 4164 7076 4164 7080 4161 7080
      4162 7085 4159 7081 4158 7082 4157 7086

$$

SIPPRELL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 7, 3:50 PM EDT, 59 minutes earlier.

Area forecast discussion, Jun 7, 3:50 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 PM EDT THU JUN 7 2012

.SYNOPSIS...
UPPER LOW PRESSURE OVER NORTHERN NEW ENGLAND WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS THIS AFTERNOON. A COLD FRONT MOVES DOWN
FROM NORTHERN ONTARIO FRIDAY AFTERNOON WITH MORE SCATTERED SHOWERS
AND STORMS. LOW PRESSURE APPROACHES FROM THE GREAT LAKES LATE
SATURDAY WITH A THIRD BATCH OF SCATTERED SHOWERS.  HIGH PRESSURE
THEN BUILDS WITH DRY WEATHER AND MILDER TEMPERATURES FOR THE
START OF NEXT WEEK. A COLD FRONT MAY APPROACH THE REGION BY THE
MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...

ONE FOG BANK IS HOVERING EAST OF THE MASSACHUSETTS COAST...A
SECOND ALONG THE SOUTH COAST OF NANTUCKET. THESE MAY PLAY GAMES
WITH US THIS EVENING...THE NEW GRIDS WILL HAVE LOWER
CEILINGS/VSBYS OVER THE MARINE AREAS...BUT REMAIN EAST OF BOSTON
AND THE NORTH SHORE.

CONVECTION OVER SOUTHERN NEW ENGLAND HAS PRODUCED NUMEROUS REPORTS
OF 1/4 TO 1/2 INCH HAIL. EXPECT THESE TO DIMINISH THIS EVENING
ESPECIALLY AS SUNSET APPROACHES. THEN QUIET WEATHER TONIGHT WITH
LIGHT WIND AND WET GROUND ALLOWING FOR AREAS OF FOG TO RE-
FORM...EVEN LOCALLY DENSE FOG IS POSSIBLE ESPECIALLY ALONG THE
SOUTH COAST.

TEMPS/MIN TEMPS ARE A BLEND OF MOS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY...
AREAS OF FOG POSSIBLE EARLY GIVEN THE WET GROUND AND DEWPOINTS IN
THE 50S. THIS SHOULD BURN OFF WITH SUNRISE GIVING ALL AREAS SOME
SUN BY LATE MORNING AND EARLY AFTERNOON. TEMPS ALOFT WILL BE
10-11C AT 850 MB...15-16C AT 800 MB. FULL HEATING/MIXING WITH
THESE TEMPS WOULD SUPPORT MAX TEMPS AROUND 80 IN THE WARMER SPOTS
AND THE UPPER 70S ELSEWHERE.

MEANWHILE A COLD FRONT APPROACHES FROM THE NORTHWEST AND THE
AIRMASS AHEAD LOOKS RATHER UNSTABLE. ALL MODELS BRING MID LEVEL
LAPSE RATES TO BETWEEN 6.5 AND 7.0 WITH THE HIGHEST RATES IN THE
BERKSHIRES-VERMONT-NH. TOTALS CLIMB TO 50-55...AND AFTERNOON CAPE
700-1500 J/KG. 850 MB WINDS INCREASE LATE IN THE DAY TO WNW 20-30
KNOTS...AND 500 MB WINDS INCREASE TO NW 35 KNOTS IN THE CT VALLEY
REGION LATE IN THE DAY. THE UPPER JET APPROACHES LATE IN THE DAY
WITH THE LEFT EXIT REGION ENTERING WESTERN NEW ENGLAND MID TO LATE
AFTERNOON AND PROVIDING UPPER VENTING OF THE COLUMN. THIS ALL
SUGGESTS CONVECTION...WITH SOME POTENTIAL FOR SEVERE CONVECTION.
WE NOTE THAT SPC HAS AREAS NORTH AND WEST OF WORCESTER IN A SLIGHT
RISK AREA FOR TOMORROW. WET BULB ZERO HEIGHTS A LITTLE HIGHER
THAN TODAY BUT AROUND 8500 FEET...SO SOME LINGERING HAIL
POTENTIAL. WE HAVE ADDED WORDING FOR SMALL HAIL AND GUSTY WINDS TO
NORTHERN/WESTERN PARTS OF THE FORECAST AREA.

FRIDAY NIGHT...
CONDITIONS FAVORABLE FOR THUNDERSTORMS WILL CONTINUE THROUGH THE
EVENING. SUNSET WILL MEAN THE LOSS OF HEATING AND THE UPPER JET
AXIS SHIFTS EAST OF US AROUND MIDNIGHT. THE SURFACE COLD FRONT
MOVES THROUGH DURING 00Z-06Z. SO EXPECT LINGERING CHANCE OF
SHOWERS/TSTMS DURING THE FIRST PART OF THE NIGHT...FOLLOWED BY
CLEARING SKIES AFTER MIDNIGHT. TEMPS ARE A BLEND OF MOS.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
HIGHLIGHTS...

* TEMPERATURES ON THE INCREASE TO AT OR ABOVE AVERAGE.
* SHOWERY WX SATURDAY INTO SUNDAY MORNING.
* HIGH PRESSURE WILL PREVAIL START OF THE WORK WEEK.

CONFIDENCE LEVEL...
GOOD CONFIDENCE IN THE FORECAST PACKAGE THIS MORNING. HIGH
CONFIDENCE IN MODERATING TEMPERATURES AND THE PATTERN CHANGE FOR
NEXT WEEK. MODERATE CONFIDENCE ON PRECIPITATION LOCATION AND TIMING
FOR THE WEEKEND AS WELL AS STRONG COLD FRONT FOR MID WEEK AS THERE
ARE SLIGHT DIFFERENCES IN THE MODELS.

DETAILS...

MODELS/PATTERN...
00Z MODEL GUIDANCE IS IN AGREEMENT FOR THE BEGINNING OF THIS
FORECAST PERIOD BEFORE DEVIATING BY THE END OF THE WEEKEND.
NORTHWEST FLOW WILL PERSIST WITH A SHORTWAVE MOVING THROUGH THE FLOW
FRI NIGHT/SAT MORNING. ANOTHER WAVE WILL MOVE THROUGH SAT NIGHT/SUN
MORNING...WITH THE 00Z ECMWF MORE AMPLIFIED THAN THE GFS. THIS
PLACES LOW ACROSS SOUTHERN NEW ENGLAND WHILE THE GFS IS FARTHER
SOUTH. MODELS CONTINUE TO CLUSTER FOR THE AREA. MODELS HAVE SLOWED
DOWN ON THE BUILDING OF THE RIDGE...WITH ITS AXIS CROSS NEW ENGLAND
BY MONDAY NIGHT/TUES MORNING. THIS RIDGE WILL PERSIST UNTIL EARLY
WEDNESDAY MORNING WHERE A SHORTWAVE WILL MOVE THROUGH BRINGING A COLD
FRONT BY MID WEEK. MODELS HAVE SLOWED THE TIMING OF THE FRONT DOWN
WHILE THE ECMWF IS MORE PROGRESSIVE THAN THE GFS.

FRIDAY NIGHT THROUGH SUNDAY...
EXPECT CONVECTION TO CONTINUE INTO SATURDAY MORNING AS 850 JET MAX
PUSHES THROUGH SOUTHERN NEW ENGLAND. ALTHOUGH INSTABILITY WILL WANE
AFTER SUNSET BELIEVE THE JET MAX WILL CONTINUE TO CAUSE ELEVATED
CONVECTION DURING THE OVERNIGHT HOURS. SLIGHT CHANCE THAT THESE
STORMS WILL BE SEVERE AS BULK SHEAR INCREASES OVERNIGHT AND MODEST
LAPS RATES REMAIN. WILL CONTINUE TO KEEP AN EYE ON THIS SYSTEM AS IT
APPROACHES THE REGION. INSERT THUNDER INTO THE OVERNIGHT PERIOD PER
SAID REASONING.

WEEKEND SHOWERS ARE STILL A QUESTION AS MODELS DIFFER ON THIS
PORTION OF THE FORECAST. SHORTWAVE MOVING THROUGH THE FLOW THAT WILL
ALLOW FOR SHOWERY WX EITHER SAT OR SUN. MAIN CONCERN IS THE AMOUNT
OF DRY AIR THAT IS MOVING INTO THE REGION PER BUILDING OF THE RIDGE.
DECIDED TO CONTINUE WITH ONGOING FORECAST WITH A FEW TWEAKS.

TEMPERATURES WILL MODERATE TO THE MID 70S TO LOWER 80S ACROSS THE
AREA DURING THE DAY WHILE LOWS WILL DROP TO THE UPPER 50S TO LOWER
60S. CONDITIONS WILL BE COOLER ALONG THE COAST WITH ONSHORE FLOW ON
SUNDAY...WITH A SEA BREEZE DEVELOPMENT POSSIBLE.

THE WORK WEEK...
00Z MODEL GUIDANCE AND HPC ALL AGREE WITH RIDGING OCCURRING AT THE
START OF THE WORK WEEK. HIGH TEMPS WILL BE IN THE LOW TO MID 80S
WITH LOWS IN THE LOWER 60S. EXPECT DRY WEATHER TO PREVAIL UP TIL
TUESDAY NIGHT WITH A STRONG COLD FRONT MOVING IN AROUND THE
WEDNESDAY/THURSDAY TIME PERIOD. SOME MODEL DIFFERENCE STILL ON EXACT
TIMING...BUT SYSTEM LOOKS PRETTY DYNAMIC SO HAVE CONTINUED WITH
THUNDER MENTIONING.
HIGHLIGHTS...

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REMAINDER OF AFTERNOON...HIGH CONFIDENCE
MAINLY VFR BUT WITH SCATTERED SHOWERS/TSTMS AND A CHANCE OF BRIEF
MVFR CIGS/IFR VSBYS IN ANY TSTMS. AREAS OF FOG OFF THE MASS NORTH
SHORE AND SOUTH OF NANTUCKET...THESE COULD BRING IFR CIGS/VSBYS
INTO EITHER AREA DURING THE AFTERNOON. BEST CHANCE WOULD BE AT
NANTUCKET.

TONIGHT...MODERATE CONFIDENCE
CONVECTION DISSIPATES IN THE EVENING. CONDITIONS BECOME VFR
EVERYWHERE. LIGHT WIND AND MOIST AIRMASS WILL ALLOW FOR AREAS OF
FOG TO DEVELOP OVERNIGHT. SOUTH COASTAL AREAS SHOULD REACH
IFR/LIFR CIGS AND VSBYS MIDNIGHT TO SUNRISE.

FRIDAY...MODERATE TO HIGH CONFIDENCE
AREAS OF IFR EARLY...IMPROVING TO VFR ALL AREAS BY MIDDAY.
SCATTERED AFTERNOON SHOWERS/TSTMS DEVELOP ESPECIALLY IN SRN NH/WESTERN
MASS/NORTHERN CT...WITH BRIEF LOWER CONDITIONS POSSIBLE.

FRIDAY NIGHT...MODERATE TO HIGH CONFIDENCE
VFR IN GENERAL...BUT WITH AREAS OF IFR IN LOW CLOUDS/FOG AFTER
MIDNIGHT.

KBOS TAF...LOW TO MODERATE CONFIDENCE THIS AFTERNOON...MODERATE TO
HIGH CONFIDENCE THEREAFTER.
MAINLY VFR. SEABREEZE THROUGH EVENING...THEN WINDS BECOME
SOUTHWEST. FOG BANK OVER MASSACHUSETTS BAY IS THREATENING TO MOVE
ASHORE THIS AFTERNOON BUT WINDS ALOFT ARE NORTH TO NORTHWEST AND
MAY JUST HOLD IT OFFSHORE...FORECAST ASSUMES THE LATTER BUT WE ARE
WARY OF THE FOG MOVING TO THE SHORE.

KBDL TAF...HIGH CONFIDENCE.
MAINLY VFR...BUT LOW CHANCE OF MVFR CONDITIONS IN ANY SHOWERS
EACH AFTERNOON. ALSO A CHANCE OF IFR IN FOG LATE TONIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY THROUGH SUN...MODERATE TO HIGH CONFIDENCE. VFR
CONDITIONS WILL LIKELY DOMINATE ALTHOUGH BRIEFLY LOWER CONDITIONS
ARE POSSIBLE IN ANY SHOWER/THUNDERSTORMS.

MON INTO TUES...MODERATE TO HIGH CONFIDENCE IN VFR CONDITIONS.

&&

.MARINE...
TONIGHT THROUGH FRIDAY NIGHT...HIGH CONFIDENCE
WINDS REMAIN BELOW 25 KNOTS AND SEAS REMAIN BELOW 5 FEET. AREAS OF
FOG MAY BE LOCALLY DENSE...ESPECIALLY TONIGHT. SCATTERED
SHOWERS/ISOLATED THUNDER THIS EVENING WILL DIMINISH AFTER SUNSET.
SCATTERED SHOWERS AND TSTMS AGAIN ON FRIDAY AFTERNOON/EVENING WITH
POTENTIAL FOR STRONG GUSTY WINDS.

OUTLOOK...SATURDAY THROUGH TUESDAY

MODERATE TO HIGH CONFIDENCE. SCT SHOWERS MAY CROSS THE SOUTHERN
WATERS ON SAT NIGHT IMPACTING VSBYS. OTHERWISE EXPECT CONDITIONS
TO BE BELOW SCA AS HIGH PRESSURE BUILDS ACROSS THE REGION MONDAY
INTO TUESDAY.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/DUNTEN
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...DUNTEN
AVIATION...WTB/DUNTEN
MARINE...WTB/DUNTEN
Hazardous weather outlook, Jun 7, 4:12 PM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
412 PM EDT THU JUN 7 2012

CTZ002>004-MAZ002>018-026-NHZ011-012-015-RIZ001>005-082015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
412 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME STORMS
MAY PRODUCE HAIL AND/OR STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ019>024-RIZ006>008-082015-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
412 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

LOCALLY DENSE FOG MAY DEVELOP AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME STORMS
MAY PRODUCE HAIL AND/OR STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-082015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
412 PM EDT THU JUN 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SCATTERED THUNDERSTORMS WILL DEVELOP FRIDAY AFTERNOON. SOME STORMS
MAY PRODUCE HAIL AND/OR STRONG GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 7, 3:42 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT THU JUN 7 2012

MAZ017>019-072030-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
342 PM EDT THU JUN 7 2012

AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER EAST
BRIDGEWATER...OR ABOUT 3 MILES SOUTHEAST OF BROCKTON...MOVING
SOUTHEAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BRIDGEWATER...HALIFAX...PLYMPTON
  AND MIDDLEBOROUGH.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4193 7071 4185 7100 4204 7103 4208 7094

SIPPRELL
Special weather statement, Jun 7, 4:11 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
411 PM EDT THU JUN 7 2012

MAZ012-013-017-RIZ001-002-072045-
NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE
RI-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
411 PM EDT THU JUN 7 2012

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL OVER NORTH
SMITHFIELD...OR ABOUT 4 MILES SOUTHWEST OF WOONSOCKET...MOVING SOUTH
AT 25 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...LINCOLN...SMITHFIELD...CENTRAL
  FALLS...PAWTUCKET...NORTH PROVIDENCE...PROVIDENCE...JOHNSTON...
  SCITUATE...SEEKONK...EAST PROVIDENCE AND CRANSTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4201 7163 4203 7142 4178 7130 4173 7169

SIPPRELLO
Special weather statement, Jun 7, 4:14 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
414 PM EDT THU JUN 7 2012

MAZ013-017>021-072115-
EASTERN PLYMOUTH MA-NORTHERN BRISTOL MA-SOUTHERN BRISTOL MA-SOUTHERN
PLYMOUTH MA-WESTERN NORFOLK MA-WESTERN PLYMOUTH MA-
414 PM EDT THU JUN 7 2012

AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 4 MILES NORTHWEST OF NORTON TO NORTON TO 3 MILES
NORTHWEST OF LAKEVILLE TO 2 MILES WEST OF CARVER...OR ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF NORTH ATTLEBOROUGH TO 5 MILES
NORTHWEST OF TAUNTON TO 6 MILES EAST OF TAUNTON TO 9 MILES SOUTHWEST
OF PLYMOUTH...MOVING SOUTH AT 10 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...CARVER...TAUNTON...LAKEVILLE...
  BERKLEY...FREETOWN...WAREHAM...ROCHESTER AND DIGHTON.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4172 7066 4172 7091 4176 7109 4185 7127
      4203 7128 4194 7102 4193 7074

SIPPRELL
Special weather statement, Jun 7, 4:25 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT THU JUN 7 2012

MAZ004-005-026-NHZ011-012-015-072115-
CENTRAL MIDDLESEX COUNTY MA-CHESHIRE NH-EASTERN HILLSBOROUGH
NH-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA-WESTERN AND
CENTRAL HILLSBOROUGH NH-
425 PM EDT THU JUN 7 2012

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF WILTON TO WILTON TO AMHERST...OR
ALONG A LINE EXTENDING FROM 13 MILES EAST OF JAFFREY TO 13 MILES
NORTHWEST OF NASHUA TO 9 MILES NORTHWEST OF NASHUA...MOVING SOUTH AT
15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...MILFORD...TEMPLE...MASON...
  GREENVILLE...BROOKLINE...HOLLIS...NEW IPSWICH...TOWNSEND...
  PEPPERELL AND ASHBY.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

&&

LAT...LON 4290 7181 4289 7171 4288 7155 4262 7147
      4260 7175 4269 7196

SIPPRELL
Special weather statement, Jun 7, 4:44 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
444 PM EDT THU JUN 7 2012

RIZ003-006-072130-
WASHINGTON RI-WESTERN KENT RI-
444 PM EDT THU JUN 7 2012

AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 3 MILES SOUTHWEST
OF EXETER...OR ABOUT 11 MILES NORTHWEST OF SOUTH KINGSTOWN...MOVING
SOUTHEAST AT 5 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...RICHMOND.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4150 7180 4161 7179 4163 7176 4152 7154
      4140 7173

SIPPRELL
Special weather statement, Jun 7, 4:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
449 PM EDT THU JUN 7 2012

MAZ017-018-020>022-RIZ005-007-072145-
BARNSTABLE MA-BRISTOL RI-NEWPORT RI-NORTHERN BRISTOL MA-SOUTHERN
BRISTOL MA-SOUTHERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
449 PM EDT THU JUN 7 2012

AT 448 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL ALONG A LINE
EXTENDING FROM 3 MILES SOUTHEAST OF ATTLEBOROUGH TO 4 MILES NORTHWEST
OF DIGHTON TO 4 MILES SOUTHEAST OF FREETOWN TO 4 MILES NORTH OF
ROCHESTER...OR ALONG A LINE EXTENDING FROM 3 MILES SOUTHEAST OF
ATTLEBOROUGH TO 6 MILES SOUTHWEST OF TAUNTON TO 8 MILES NORTHEAST OF
FALL RIVER TO 11 MILES NORTHEAST OF NEW BEDFORD...MOVING SOUTH AT 5
MPH.

* SOME LOCATIONS AFFECTED INCLUDE...DIGHTON...ROCHESTER...WAREHAM...
  REHOBOTH...WESTPORT...SWANSEA...SOMERSET...NEW BEDFORD...
  MATTAPOISETT...MARION...FALL RIVER AND ACUSHNET.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

&&

LAT...LON 4162 7089 4159 7089 4158 7093 4164 7112
      4175 7129 4198 7132 4189 7113 4184 7095
      4183 7074 4173 7070 4167 7071 4157 7064
      4168 7073 4164 7076 4164 7080 4161 7080
      4162 7085 4159 7081 4158 7082 4157 7086

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:02 PM EDTSpecial Weather StatementBOXEssex58 min
Jun 7, 1:34 PM EDTSpecial Weather StatementBOXSuffolk41 min
Jun 7, 3:33 PM EDTSpecial Weather StatementBOXMiddlesex27 min
Jun 7, 3:42 PM EDTSpecial Weather StatementBOXPlymouth48 min
Jun 7, 4:14 PM EDTSpecial Weather StatementBOXBristol61 min
Jun 7, 4:11 PM EDTSpecial Weather StatementBOXProvidence34 min
Jun 7, 4:44 PM EDTSpecial Weather StatementBOXWashington46 min
Jun 7, 5:01 PM EDTSpecial Weather StatementBOX44 min
Jun 7, 6:20 PM EDTSpecial Weather StatementBOX55 min
Jun 7, 4:25 PM EDTSpecial Weather StatementBOXHillsborough50 min

Nearby

Special Weather Statements in Massachusetts, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.